Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 149, NWS Morristown, TN

June 21, 2008Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2008, 4:30 PM EDT for Hamilton County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2008, 4:30 PM EDT (20:30 UTC)
Expired
Jun 21, 2008, 4:59 PM EDT
In force
29 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

County Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:10 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 21, 3:10 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT SAT JUN 21 2008

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...AIRMASS REMAINED STABLE
FOR MOST OF THE DAY. GOOD SUNSHINE HAS LED TO LATE DAY
DESTABILIZATION. CONVECTIVE DEVELOP SHOULD COMMENCE ACROSS THE AREA
LATE THIS AFTN. FRONTAL BOUNDARY SETS UP SE OF AREA WITH WEAK
SURFACE HIGH PRESSURE NOSING IN FROM THE NORTH. UPPER TROUGH
BECOMES ESTABLISHED JUST WEST OF AREA THEN DRIFTS INTO SOUTHERN
APPALACHIANS BY MONDAY NIGHT. BEST PCPN CHC AFTER THIS EVENING
WILL BE MONDAY AFTN. TEMPS NEAR NORMAL.

.LONG TERM (TUESDAY THROUGH SATURDAY)...HIGH PRESSURE BUILDS INTO
THE AREA ON TUESDAY BRINGING DRY WEATHER FOR TUESDAY AND TUESDAY
NIGHT.  A SERIES OF SHORTWAVES TRACK THROUGH THE REGION FOR THE
REMAINDER OF THE PERIOD.  DEEP MOISTURE IS LIMITED...BUT SOME
INSTABILITY IS ALSO EXPECTED EACH DAY...SO WILL KEEP SLIGHT CHANCE
POPS FOR WEDNESDAY THROUGH SATURDAY.  STAYED NEAR MEX/HPC GUIDANCE
FOR TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             64  87  62  86  59 /  20  10  10  20  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  61  84  61  83  59 /  20  10  10  30  10
OAK RIDGE, TN                       60  84  60  83  58 /  20  10  20  30  10
TRI CITIES AIRPORT, TN              60  82  56  81  55 /  40  20  20  30  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SON/GH
Hazardous weather outlook, Jun 21, 4:47 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
447 AM EDT SAT JUN 21 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-220900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
447 AM EDT SAT JUN 21 2008 /347 AM CDT SAT JUN 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...BUT
NO SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TG

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.